Alert archive / New Mexico / Areal Flood Warnings in 2021
Areal Flood Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this areal flood warning at Jun 28, 2021, 3:18 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 3:18 PM MDT (21:18 UTC)
- Expired
- Jun 28, 2021, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 178 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WGUS44 KMAF 282118 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Midland/Odessa TX 318 PM MDT Mon Jun 28 2021 NMC015-290015- /O.NEW.KMAF.FA.W.0006.210628T2118Z-210629T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eddy NM- 318 PM MDT Mon Jun 28 2021 The National Weather Service in Midland/Odessa has issued a * Flood Warning for Urban area and small stream in... Northern Eddy County in southeastern New Mexico... * Until 615 PM MDT. * At 318 PM MDT, Trained weather spotters reported 3.01 inches of rain 8 miles west of Artesia since midnight. Law enforcement has also reported numerous road closures near Artesia in northern Eddy county. Flooding is already occurring. Between 1 and 3 inches of rain have fallen with some locally higher amounts. * Some locations that will experience flooding include... Artesia, Hope, Atoka, Dayton, Artesia Municipal Airport, Lea County Zip Franklin Memorial Airport and Loco Hills. Additional rainfall amounts up to 1 inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Remain alert for flooding even in locations not receiving rain. Arroyos, streams, and rivers can become raging killer currents in a matter of minutes, even from distant rainfall. Please report observed flooding to local emergency services or law enforcement and request they pass this information to the National Weather Service when you can do so safely. && LAT...LON 3297 10382 3269 10383 3267 10484 3296 10484 $$ JP
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 1:29 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 28, 1:29 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
229 PM CDT Mon Jun 28 2021
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Mon Jun 28 2021
MVFR conditions will continue with CIGs lowering and raising
through out the day. Rain is expected at all terminals with the
heaviest being out west in Southeast New Mexico. TS is likely for
all sites this afternoon with KMAF being the least likely, but TS
is still possible. AMD will be made for lowering CIGs and TSRA as
storms progress this afternoon into the evening. Winds maybe gusty
from thunderstorms but the prevailing direction will remain out
of the east. Light to mod turb is possible over the area this
afternoon.
&&
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 210 PM CDT Mon Jun 28 2021
The focus will shift to southeast NM as an upper lvl low will center
over the AZ/NM border. The aforementioned low will be the driving
mechanism for precip the next two days. The upper lvl low will
retrograde towards AZ pulling storms NW. PWATs will sit around
1.5 to 1.7 inches which is very anomalous for Southeast NM. A
very rich and moist environment will continue to support abundant
rainfall across much of the area with a few scattered
thunderstorms possible. NAM does redevelop storms southeast of the
Midland/Odessa area bringing another round of storms tonight.
CAMs are highlighting west central Eddy County to be the bullseye
for precip with 2-3 inches and locally higher amounts possible.
Favorable Corfidi vectors and training storms will bring flooding
to Pecos River Valley in southeast NM. The Flash Flood Watch will
continue through 12Z Tuesday and may have to be extended at least
a few hrs.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 210 PM CDT Mon Jun 28 2021
By Wed a pattern change will have occurred in which the large upper
anticyclone to the e builds w and the mid-level trof that has
been across W TX will retrograde. This will favor precip chances
to gradually focus across the far w CWFA near the periphery of the
wrn extent of the anticyclone. This will result in s-se mid-level
flow across the Trans Pecos and mstr will get pushed farther w
into Thur. By Fri the upper anticyclone will be far enuf w such
that mid-level flow will turn nw with a deep mid-level trof
extending sw from the Great Lakes region. In general, warmer temps
will accompany the drier trend Wed-Fri, but a cold front will be
favored Fri night-Sat AM. The front will be a good focus for
storms in the nw flow with the possibility of an MCS Sat AM. Said
nw flow aloft will persist thru next weekend and PoPs are likely
to transition back to the typical low order slight chance, but
below normal high temps are supported.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 67 81 69 83 / 70 50 50 30
Carlsbad 65 78 65 82 / 90 80 80 60
Dryden 71 84 72 86 / 50 30 40 20
Fort Stockton 66 84 67 86 / 70 50 50 30
Guadalupe Pass 57 73 59 77 / 80 70 70 60
Hobbs 63 79 64 82 / 80 70 60 50
Marfa 60 79 59 81 / 60 60 50 50
Midland Intl Airport 66 81 68 84 / 70 50 50 30
Odessa 66 81 68 85 / 80 50 50 30
Wink 67 84 69 87 / 80 60 60 40
&&
back
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Tuesday morning for Andrews-Borden-
Chinati Mountains-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-
Presidio Valley-Reeves County Plains-Scurry-Van Horn and
Highway 54 Corridor-Ward-Winkler.
NM...Flash Flood Watch through late tonight for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
&&
SHORT TERM...89
LONG TERM....49
AVIATION...89Hazardous weather outlook, Jun 28, 12:52 PM MDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 152 PM CDT Mon Jun 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 152 PM CDT Mon Jun 28 2021 /1252 PM MDT Mon Jun 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms capable of producing heavy rainfall, gusty winds, frequent lightning, and flash flooding are expected across much of the area today and tonight. A Flash Flood Watch is now in effect through late tonight for the Permian Basin, southeast New Mexico, the upper Trans Pecos, and Davis Mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms producing heavy rainfall may result in flash flooding over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated and any reports of flooding or flash flooding can be relayed to local officials or the NWS. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 28, 9:33 AM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1033 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD FLUVANNA 32.89N 101.15W
06/28/2021 SCURRY TX TRAINED SPOTTER
RANCH ROAD 1269 AND FM ROAD 612 IS WASHED OUT.
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 28, 10:58 AM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1158 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM FLASH FLOOD 9 E LAMESA 32.73N 101.80W
06/28/2021 Dawson TX EMERGENCY MNGR
HWY 180 HAS BEEN SHUT DOWN EAST OF LAMESA AS RESULT OF
FLOODING.
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 28, 12:06 PM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
106 PM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLASH FLOOD 16 SW SNYDER 32.55N 101.11W
06/28/2021 Scurry TX TRAINED SPOTTER
REPORTS OF FLOODING ON FM 1298. MULTIPLE REPORTS OF
FLOODING THROUGH OUT SCURRY COUNTY IN LOW LYING AREAS AND
ON ROADWAYS.
&&
MATTHEW.D.JOHNSONLocal storm report, Jun 28, 1:47 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
247 PM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 9 W ORLA 31.83N 104.06W
06/28/2021 Culberson TX TRAINED SPOTTER
RANCH ROAD 652 HAS 6 TO 8 INCHES OF WATER OVER THE ROAD
IN LOW-LYING AREAS. SOME OIL LEASE ROADS ARE WASHED OUT
AND DRAWS ARE RISING FAST AND ABOUT TO OVERFLOW.
&&
DEVIN.CHEHAKLocal storm report, Jun 28, 2:38 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
338 PM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM FLASH FLOOD 1 E ARTESIA 32.85N 104.41W
06/28/2021 Eddy NM NEWSPAPER
EDDY COUNTY PUBLIC WORKS DEPARTMENT HAS CLOSED BOLTON
ROAD IN ARTESIA FROM US 82 TO RICHEY AVE DUE TO FLOODING.
&&
DAVID.MUNYANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:53 AM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 4 hr |
| Jun 28, 12:19 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 4 hr |
| Jun 28, 1:45 PM MDT | Flash Flood Warning | MAF | Eddy, Lea | 3 hr |
| Jun 28, 4:17 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
Nearby
Areal Flood Warnings in New Mexico, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.